Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Infant on nurolin b for fever and greenish stool. Intake of food reduced. Should I continue this medicine?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Hi..My seven month old is put on Nurolin B. She has fever 4 days back and passed greenish stool. Her diet includes Nan Pro 2 plus BM (6 feeds in total) plus semi-solids dal-rice, rava kheer water based, pureed XXXXXXX and beans and mashed banana. She is now passing stool 3 times a day, which is now yellow in color and not very loose or watery like. Are these symptoms ok? Do I continue giving Nutrolin B to her. Also her food and milk intake has reduced from last two days.
Posted Thu, 21 Feb 2013 in Child Health
Answered by Dr. Hema Yadav 32 minutes later
Thanks for posting your query.
Yes it does seem that your child has a bout of gastroenteritis most probably viral since it seems to be recovering without a course of antibiotic .
Nutrolin B is a probiotic with vitamins which is safe to give in infants and can be given for a week or ten days till the baby is symptom free and resumes normal bowel pattern.
Since your child's appetite and motions are recovering but not completely recovered its advisable to continue the same for another 3 days . By that time she is likely to recover fully. However if she continues to pass loose stools and intake does not improve then I would recommend you consult her pediatrician and get her stool test done to rule out bacterial infection which might need an antibiotic treatment and zinc supplements.
As of now there is nothing worrisome and you can continue the probiotic as per prescribed dose.
Do maintain her hydration with frequent feeds even if the intake quantity seems less.
Hope I have answered your query.
Wishing your baby a speedy recovery.
Above answer was peer-reviewed by
Follow-up: Infant on nurolin b for fever and greenish stool. Intake of food reduced. Should I continue this medicine? 5 minutes later
Thanks for your response. Is there any other way to treat gastroenteritis? I was applying asaoefaoetida dissolved in water over her abdominal area, which seemed to helped her. Is it okay to continue doing that? Since she is also on my feed, am very cautious about what I eat. Is formula the cause of gas or introduction of new foods? Her weight is 10.2 kgs...will the reduced intake of food cause any drop in weight?
Answered by Dr. Hema Yadav 10 hours later
Thanks for the follow up.
Answer1. Viral gastroenteritis is self limiting whereas bacterial needs antibiotic therapy.
In both cases treatment is mainly supportive like probiotics , multivitamin & zinc supplements and oral rehydration solution.
Answer 2.Its ok to do that however its not advisable to let her ingest it or any other medicinal herb .
Answer3. Any newly introduced food if not tolerated by the baby's gut can cause gaseous bloating , change in stool pattern etc Especially in case of cows milk, nuts , eggs etc which are commonly allergogenic.
Formula if started recently can be a probable cause too.In case of doubt withhold the food item for a week and see the response.
Answer4. Short term diarrhoea without dehydration should not result in significant weight loss . But in case of prolonged diarrhoea ( > 2 wks) or dehydration weight loss can occur.As of now her weight is appropriate for her age.
Hope I have answered your queries.
Do let me know if you have any further doubts.
In case there are no further queries kindly accept my answer .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor